Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 57, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 19, 2013, 5:05 PM CDT for Garfield County, Loup County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 5:05 PM CDT (22:05 UTC)
- Expired
- May 19, 2013, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:20 PM CDT | HAIL 1 | 5 W Burwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
709
WUUS53 KLBF 192205
SVRLBF
NEC071-115-192245-
/O.NEW.KLBF.SV.W.0057.130519T2205Z-130519T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
505 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
EASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 545 PM CDT
* AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KENT
DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...AND MOVING NORTH AT
20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VIRGINIA SMITH DAM...HOMESTEAD KNLLS CAMPGROUND...CALAMUS RESERVOIR
STATE RECREATION AREA...NUNDA SHOAL CAMPGROUND...DEVERRE...VALLEY
VIEW FLAT CAMPGROUND AND HANNAMON BAYOU CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4200 9934 4199 9899 4174 9910 4175 9932
TIME...MOT...LOC 2205Z 176DEG 17KT 4180 9924
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR1 follow-up statement
671
WWUS53 KLBF 192229
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
529 PM CDT SUN MAY 19 2013
NEC071-115-192245-
/O.CON.KLBF.SV.W.0057.000000T0000Z-130519T2245Z/
GARFIELD NE-LOUP NE-
529 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LOUP AND SOUTHWESTERN GARFIELD COUNTIES UNTIL 545 PM CDT...
AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALLEY VIEW
FLAT CAMPGROUND...AND MOVING NORTH AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN LOUP COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4184 9931 4200 9934 4199 9899 4174 9910
TIME...MOT...LOC 2229Z 176DEG 17KT 4195 9926
HAIL...1.75IN
WIND...60MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:35 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 19, 3:35 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SUN MAY 19 2013 .SYNOPSIS... ISSUED AT 335 PM CDT SUN MAY 19 2013 AT H5 CLOSED LOW OVER THE NORTHERN PLAINS WITH DEEP TROUGH OVER THE WESTERN CONUS. H5 RIDGE INTO THE GREAT LAKES. H5 WAVE UNDERNEATH RIDGE OVER THE SOUTHEAST WITH ASSOCIATED SHOWERS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 335 PM CDT SUN MAY 19 2013 LARGE UPPER LEVEL LOW WILL TRACK FROM NEBRASKA TONIGHT TO SOUTH DAKOTA MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...WITH SHOWERY WEATHER TO CONTINUE ACROSS NORTHERN NEBRASKA MONDAY. A SEVERE STORM OR TWO CANNOT BE RULED OUT ACROSS CENTRAL INTO EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING...WHERE STRONGER FLOW ALOFT RESIDES. H85 WIND SPEEDS INCREASE CONSIDERABLE ON THE SOUTH SIDE OF THE UPPER LEVEL LOW MONDAY...WITH SPEEDS AT THE SFC NEARING ADVISORY CRITERIA ACROSS FAR WESTERN NEBRASKA AND THE PANHANDLE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 335 PM CDT SUN MAY 19 2013 MODELS IN GOOD AGREEMENT WITH SLOW EXIT OF UPPER LOW FROM THE NORTHERN PLAINS. RAINSHOWERS WILL AFFECT NORTHERN PORTIONS OF WESTERN NEBRASKA THROUGH WEDNESDAY. TEMPERATURES WILL BE SOME WHAT COOLER WITH CLOUD COVER AND SCATTERED RAIN SHOWER. HYDROLOGY WILL CONTINUE TO BE A CONCERN AND WILL HAVE TO WATCHED. LOWS IN THE 40S AND HIGHS IN THE 60S NORTH TO LOW 70S SOUTHWEST. SHARP RIDGE DEVELOPS OVER NORTHERN PLAINS WEDNESDAY THROUGH THURSDAY AS NEXT SYSTEM DROPS SOUTHEAST OUT OF THE PACIFIC NORTHWEST. SOUTHWEST FLOW AND DIVERGENCE ALOFT WITH GULF MOISTURE AVAILABLE EXPECT THUNDERSTORM DEVELOPMENT THURSDAY NIGHT THROUGH SUNDAY MAINLY LATE AFTERNOON AND EARLY EVENING. TEMPERATURES RISING INTO THE 70S AND 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 335 PM CDT SUN MAY 19 2013 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AS A COLD UPPER LEVEL LOW PRESSURE SYSTEMS SLOWLY MOVES EAST ACROSS THE AREA. AREAS OF MVFR ARE EXPECTED WITHIN AREAS RECEIVING SHOWERS. OTHERWISE SFC WINDS WILL BE NORTHWEST AT 5 TO 15 KTS. && .HYDROLOGY... ISSUED AT 335 PM CDT SUN MAY 19 2013 ISSUED SMALL STREAM FLOOD ADVISORY FOR KEITH AND SOUTHERN GARDEN COUNTIES AS UPPER LOW KEEPS A NARROW BAND OF RAIN OVER THE COUNTIES WITH ALREADY SATURATED GROUND FROM THUNDERSTORMS LAST NIGHT. THE UPPER LOW IS PULLING SLOWLY EAST. SECONDARY ROADS ARE MUDDY AND SOME HAVE WATER CROSSING THE ROAD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...TAYLOR HYDROLOGY...POWER
Hazardous weather outlook, May 19, 12:11 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1211 PM CDT SUN MAY 19 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-201715- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1211 PM CDT SUN MAY 19 2013 /1111 AM MDT SUN MAY 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL LOW WILL MOVE NORTH THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. THE COLD AIR ALOFT WILL MAKE CONDITIONS FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...MAINLY EAST OF HIGHWAY 83. HAIL SIZES OF 1 INCH OR LESS ARE GENERALLY EXPECTED WITH STORMS WHICH REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, May 19, 2:30 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HEAVY RAIN PAXTON 41.12N 101.36W
05/19/2013 M1.90 INCH KEITH NE PUBLIC
1.90 INCH OF RAIN REPORTED AT PAXTON OVER PAST 24 HRS.
&&
JGOMEZLocal storm report, May 19, 3:45 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG MULLEN 42.04N 101.04W
05/18/2013 HOOKER NE PUBLIC
DAMAGE REPORTS OF A FLAG POLE SNAPPED, 25 SHINGLES BLOWN
OFF AND PART OF A PRIVACY FENCE BLOWN OVER.
&&
JGOMEZLocal storm report, May 19, 4:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 5 E BURWELL 41.78N 99.04W
05/19/2013 E1.00 INCH GARFIELD NE PUBLIC
QUARTER SIZE HAIL REPORTED NEAR BURWELL.
&&
JGOMEZSpecial weather statement, May 19, 4:32 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 432 PM CDT SUN MAY 19 2013 NEZ038-192215- CUSTER NE- 432 PM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL 515 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDDYVILLE...OR 19 MILES NORTH OF LEXINGTON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURR OAK... CUMRO... INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD... BLOCK HILL BASIN... MASON CITY... GAVIN SIDING... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 297 AND 307. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 301 AND 308. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 88. TAYLOR
Special weather statement, May 19, 4:58 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 458 PM CDT SUN MAY 19 2013 NEZ027-028-192245- GARFIELD NE-LOUP NE- 458 PM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP AND WESTERN GARFIELD COUNTIES UNTIL 545 PM CDT... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...OR NEAR BURWELL...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VIRGINIA SMITH DAM... HOMESTEAD KNLLS CAMPGROUND... CALAMUS RESERVOIR STATE RECREATION AREA... NUNDA SHOAL CAMPGROUND... DEVERRE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, May 19, 5:02 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 502 PM CDT SUN MAY 19 2013 NEZ028-029-192245- GARFIELD NE-WHEELER NE- 502 PM CDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER AND EASTERN GARFIELD COUNTIES UNTIL 545 PM CDT... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BARTLETT TO 9 MILES NORTHEAST OF ORD...AND MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BARTLETT... FOUR CORNERS... CUMMINSVILLE... BUFFALO FLATS... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| May 18, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 48 min |
| May 18, 7:15 PM CDT | Tornado Warning | LBF | Arthur, Deuel, Garden, Keith | 30 min |
| May 18, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 40 min |
| May 18, 7:35 PM CDT | Tornado Warning | LBF | Arthur, Keith, McPherson | 25 min |
| May 18, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 50 min |
| May 18, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson, Perkins | 42 min |
| May 18, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 49 min |
| May 18, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 41 min |
| May 18, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 51 min |
| May 18, 8:45 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| May 19, 1:15 PM CDT | Areal Flood Advisory | LBF | Garden, Keith, Logan, McPherson, Thomas | 136 days |
| May 19, 1:16 PM CDT | Areal Flood Advisory | LBF | Garden, Keith | 9 hr |
| May 19, 3:56 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 49 min |
| May 19, 4:21 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 39 min |
| May 19, 5:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 40 min |
| May 19, 5:26 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 49 min |
| May 19, 5:34 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 41 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.